MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y427H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was used to complete the procedure? in relation to needle, what is the approximate location of suture breakage? did the suture separate completely? what tissue was being approximated or sutured when it broke? was there any adverse consequence associated with the patient? device return status: "i tell you, the union of the thread with the needle was broken, it was completely separated, another monocryl from a different batch was used to face skin, without consequence or associated adverse situation." a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: upon visual inspection of the one picture received to ethicon inc for evaluation.It was observed an sealed foil packet and an empty labeled winding former product code y427.The reported condition of the breakage suture cannot be determined in the picture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an umbilical hernia repair procedure on (b)(6)2021 and suture was used.When trying to use the suture, it broke without exerting tension.The patient had no repercussions; other sutures were used to continue with the procedure.Additional information was requested.

Brand Name
MCRYL UD 27IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12257033
Report Number2210968-2021-06874
Device Sequence Number2772029
Product Code GAN
UDI-Device Identifier10705031059153
UDI-Public10705031059153
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberY427H
Device Catalogue NumberY427H
Device Lot NumberAP0125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2021
Initial Report FDA Received Date07/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR